# SDR AWXA200301383

- Difficulty date: November 9, 2003
- Submitted: November 10, 2003
- Operation: Air carrier
- Aircraft: N814AW
- Make and model: Airbus A319-132
- Aircraft serial: 1281
- Aircraft time: 11,984 hours, 4,625 cycles
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Condition: Malfunctioned
- Location: Apu Bay
- Stage of operation: CR
- How discovered: O
- Nature of condition: H
- Precautionary procedure: A

## Discrepancy

NR 1 GENERATOR INOPERATIVE AND ON (MEL), APU AUTO SHUTDOWN AT 330 FT, ATTEMPTED 1 RESTART, NO LUCK, DIVERTED & LANDED WITHOUT FURTHER EVENT.  MAINT R & R NR 1 IDG, OPS CHK GOOD.  MAINT FOUND APU BEARINGS GRINDING & DAMAGE TO BLADES, R & R APU, OPS CHECK GOOD. INCOMING TEST & VISUAL INSPECT OF IDG COULD NOT VERIFY REASON FOR REMOVAL, UNIT DISASSEMBLED & INSPECTED, NO DISCREP NOTED, REPLACED SPEED SENSOR. CONFIRMED FAILURE OF APU TURBINE SECTION DAMAGE. PRIMARY CAUSE OF DAMAGE DUE TO TURBINE WHEEL SHAFT SEPARATION; THIS CAUSED SECONDARY DAMAGE TO LOAD COMP & COMP IMPELLERS. INLET GUIDE VANES, COMP DIFFUSERS, & TURBINE NOZZLE DAMAGED BY CONTACT WITH CENTER SHAFT. UNIT REPAIRED, TESTED, & RETURNED TO SERVICE.
